MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Isi has received the force bipolar instrument for investigation; however, failure analysis has not yet been completed.
 
Event or Problem Description
It was reported that during a da vinci-assisted transabdominal preperitoneal (tapp) umbilical hernia surgical procedure, the force bipolar instrument jaw was dislocated.The initial reporter indicated that the instrument did not have any problem on the cable or screw.The user completed the procedure using the backup instrument with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information regarding the reported event: the instrument was inspected prior to use.The instrument was grasping tissue and was not stuck in a closed position at the time of the issue.The instrument was removed normally.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.The reported event was confirmed through failure analysis investigation.The force bipolar instrument was tested by manipulating the grip disk input knobs and found a severely bent grip causing side to side/vertical misalignment of the grips.Inspection found a 0.084" offset at the tips.Further inspection found a dislodged molded insulator at the distal end, and this is related to the primary failure.Additionally, dried residue at the clamping pulley was also identified.The finding of dried residue is unrelated to both failures.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17874165
Report Number2955842-2023-18990
Device Sequence Number15249599
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10200106
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10200106 0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown